Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated triglycerides?
Jun 19, 2003

Gentlemen, 46yr, male, on 3TC, D4T, Sustiva for a year and a half with only minor side-effects (gotta love those Sustiva dreams!) and amazing results. I have my blood monitored monthly and have had triglyceride levels of 2.0 - 2.6 through out the past 1 1/2 years. That is until last months and this months levels that are 6.1 and 5.9 respectively. Question: What is the pathological norm/nature of a rise like this. There are no dietary changes in my history. Thank-you for any insight you might share.

Response from Dr. Conway

Abrupt rises in triglyceride levels may simply be due to the fact that you were not fasting when the blood was drawn. If this is the case, simply repeat the bloodwork in the fasted state, and the values may simply revert to normal. Otherwise, it is important to rememebr that elevated triglyceride levels in themselves are NOT a risk factor for heart disease. However, if they remain abnormal, they will have a significant effect on blood cholesterol levels, and THIS IS NOT GOOD. The good news is that if the only value that is elevated is the triglyceride level, you have time to act. You should take this opportunity to look at your diet, stop smoking (if this applies to you) and start on a good exercise program. The triglyceride levels can be monitored over time. If they still remain high and if the cholesterol levels begin to rise, you may have to stop the Sustiva. There are some data to suggest that a change to Viramune may lead to an imporvement in the lipid profile, and this would allow you to maintain the simplicity of your regimen without sacrificing efficacy. It would appear you have many good options, and the time to implement them.



Previous
hypogeusia
Next
Sneeze Odor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement